Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 140, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 7, 2011, 4:09 AM CDT for Barton County, Missouri. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2011, 4:09 AM CDT (09:09 UTC)
- Expired
- May 7, 2011, 5:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Barton County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:40 AM CDT | HAIL 1 | 3 W Golden City, MO | |
| May 7, 4:40 AM CDT | HAIL 1 | Golden City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2598 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 294 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
224
WUUS53 KSGF 070909
SVRSGF
MOC011-071000-
/O.NEW.KSGF.SV.W.0140.110507T0909Z-110507T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
409 AM CDT SAT MAY 7 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 500 AM CDT.
* AT 408 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR LIBERAL...OR 5 MILES SOUTHWEST OF
VERDELLA...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.
* LOCATIONS IMPACTED INCLUDE BOSTON...BURGESS...GOLDEN CITY...
HANNON...IANTHA...IRWIN...KENOMA...LAMAR HEIGHTS...LAMAR...
LIBERAL...MILFORD...MINDENMINES...NASHVILLE...OAKTON...OSKALOOSA
AND VERDELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3765 9461 3763 9408 3735 9408 3736 9448
3736 9459 3737 9462
TIME...MOT...LOC 0909Z 278DEG 43KT 3754 9448
WIND...HAIL <50MPH 1.00IN
$$
DSA2 follow-up statements
694
WWUS53 KSGF 070925
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
425 AM CDT SAT MAY 7 2011
MOC011-071000-
/O.CON.KSGF.SV.W.0140.000000T0000Z-110507T1000Z/
BARTON MO-
425 AM CDT SAT MAY 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR BARTON COUNTY...
AT 422 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF BOSTON...OR 8
MILES SOUTH OF LAMAR...MOVING EAST AT 50 MPH. THIS STORM IS CAPABLE
OF PRODUCING QUARTER SIZE HAIL.
LOCATIONS IMPACTED INCLUDE BOSTON...GOLDEN CITY...IANTHA...IRWIN...
KENOMA...LAMAR HEIGHTS...LAMAR...MILFORD...NASHVILLE...OAKTON AND
VERDELLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3764 9448 3763 9408 3735 9408 3738 9438
3737 9450
TIME...MOT...LOC 0925Z 278DEG 43KT 3738 9419
WIND...HAIL <50MPH 1.00IN
$$
DSA018
WWUS53 KSGF 070951
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 AM CDT SAT MAY 7 2011
MOC011-071001-
/O.EXP.KSGF.SV.W.0140.000000T0000Z-110507T1000Z/
BARTON MO-
451 AM CDT SAT MAY 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR BARTON COUNTY WILL EXPIRE AT
500 AM CDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.
LAT...LON 3764 9448 3763 9408 3735 9408 3738 9438
3737 9450
TIME...MOT...LOC 0951Z 278DEG 43KT 3734 9380
$$
DSAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:52 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 7, 2:52 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 252 AM CDT SAT MAY 7 2011 .DISCUSSION... FANTASTIC CONDITIONS WERE OBSERVED OVER EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS OVERNIGHT. EARLY MORNING TEMPERATURES COOLED DOWN INTO THE MID AND UPPER 50S...WHILE LIGHT SOUTHERLY BREEZES PERSISTED. DRY WEATHER WAS ONGOING ACROSS THE OZARKS REGION...HOWEVER...A CLUSTER OF SHOWERS AND THUNDERSTORMS WERE DEVELOPING NEAR THE INTERSTATE 70 CORRIDOR OF NORTHWEST MISSOURI AND NORTHEAST KANSAS. THIS CLUSTER OF THUNDERSTORMS WILL LIKELY TAKE A TRAJECTORY TO THE SOUTH AND EAST...IMPACTING THE OZARKS REGION WITH SOME RAINFALL THROUGH THE MORNING HOURS. I DON'T THINK ALL LOCATIONS WILL EXPERIENCE THIS ACTIVITY...BUT MOST AREAS WILL. SHORT RANGE MODELS HAVE THIS CONVECTIVE CLUSTER EXITING THE EASTERN OZARKS RIGHT AROUND MID DAY...ALLOWING FOR WARM AND INCREASINGLY HUMID CONDITIONS FOR YOUR SATURDAY AFTERNOON ACTIVITIES. NO SEVERE THUNDERSTORMS ARE EXPECTED WITH THESE STORMS. HOWEVER...IT'S NOT OUT OF THE REALM OF POSSIBILITY THAT A COUPLE OF THE STRONGER UPDRAFTS PRODUCE SOME SMALL HAIL FROM TIME TO TIME. IT APPEARS AS THOUGH AN EXTENDED PERIOD OF DRY WEATHER WILL OCCUR FROM THIS AFTERNOON THROUGH AT LEAST WEDNESDAY MORNING. A 100 KNOT SPEED MAX WILL CARVE OUT A LONG WAVE TROUGH ACROSS THE INTERMOUNTAIN WEST DURING THIS TIME FRAME...POPPING UPPER SOUTHWEST FLOW ACROSS THE NATIONS MID SECTION THROUGH WEDNESDAY. THIS WILL PROMOTE HOT AND HUMID WEATHER...MUCH LIKE WHAT WE WOULD EXPERIENCE TOWARD LATE JUNE. AFTERNOON TEMPERATURES WILL WARM WELL INTO THE 80S ON A DAILY BASIS SUNDAY THROUGH WEDNESDAY...WHILE OVERNIGHT LOWS ONLY FALL INTO THE MID AND UPPER 60S. HELLO SUMMER. BOTH THE GFS AND THE ECMWF SUGGEST THAT SHOWERS AND THUNDERSTORMS WILL ERUPT ALONG A KANSAS DRY LINE WEDNESDAY AFTERNOON IN RESPONSE TO A BELT OF UPPER LEVEL LIFT THAT OVERSPREADS THIS FEATURE. THESE STORMS WILL TRACK DIRECTLY OVER THE MISSOURI OZARKS REGION WEDNESDAY EVENING AND NIGHT IF THE GFS SOLUTION WAS TO MATERIALIZE. MEANWHILE THE ECMWF HAS MORE OF A SIGNAL FOR A PLAINS EPISODE OF SEVERE WEATHER...AND KEEPING THE OZARKS AIRMASS CAPPED AND AWAY FROM THE DRY LINE. IF THE GFS BEGINS TO TREND TOWARD THIS ECMWF SOLUTION...THEN WE MAY NEED TO START CUTTING BACK ON POPS FOR THE WEDNESDAY NIGHT INTO THURSDAY TIME FRAME. CRAMER && .AVIATION... FOR THE 06Z KSGF...KJLN AND KBBG TAFS...A STRONG LOW LEVEL JET WILL SPREAD OVER THE REGION OVERNIGHT...CREATING LOW LEVEL WIND SHEAR CONCERNS AT THE TAF SITES. AN UPPER LEVEL DISTURBANCE WILL ALSO TRACK ACROSS THE REGION OVERNIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS EAST CENTRAL KANSAS OVERNIGHT AND WILL SPREAD TO THE SOUTH AND EAST. THE BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS SHOULD REMAIN NORTH OF THE TAF SITES WITH MORE SCATTERED ACTIVITY EXPECTED FARTHER TO THE SOUTH AT THIS TIME. THEREFORE...HAVE GONE WITH TEMPO GROUPS TO ACCOUNT FOR THIS ACTIVITY. WISE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 6, 7:59 PM CDT, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT FRI MAY 6 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-080100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 759 PM CDT FRI MAY 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED... LIMITED RISK FOR LIGHTNING. DISCUSSION... A CLUSTER OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER PORTIONS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE TONIGHT. SMALL HAIL MAY BE POSSIBLE WITH A FEW OF THESE STORMS...HOWEVER NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE EXPECTED TO BE ONGOING ACROSS THE AREA EARLY SATURDAY MORNING...EVENTUALLY EXITING THE EASTERN OZARKS BY MIDDAY SATURDAY. MORE THUNDERSTORMS WILL THEN BE POSSIBLE ACROSS THE OUTLOOK AREA WEDNESDAY AND THURSDAY OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WISE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 4:17 AM CDT | Special Weather Statement | SGF | Lawrence | 43 min |
| May 7, 4:32 AM CDT | Special Weather Statement | SGF | Vernon | 28 min |
| May 7, 4:37 AM CDT | Special Weather Statement | SGF | Barry | 38 min |
| May 7, 4:44 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 46 min |
| May 7, 5:07 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 37 min |
| May 7, 5:12 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 29 min |
| May 7, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Polk | 59 min |
| May 7, 5:18 AM CDT | Special Weather Statement | SGF | Taney | 42 min |
| May 7, 7:11 AM CDT | Special Weather Statement | SGF | Douglas | 34 min |
| May 7, 7:47 AM CDT | Special Weather Statement | SGF | Howell | 43 min |
| May 7, 8:32 AM CDT | Special Weather Statement | SGF | Oregon | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.